I have IST and NCS, mild MVP, MR, TR, mildly elev. pulmonary pressure, and epilepsy.
I have been told not to take decongestants by cardio and to avoid antihistamines by neuro. I was told by primary I can take Robitussin (D or ?), an expectorant. I don't need an expectorant usually and that is the case now.
There must be a cold med (decong/anti) that I can take. Can you tell me what one would be? Is there maybe a special ingredient that I should look for to avoid or that would be acceptable?
When I was told this I didn't have a cold, so didn't ask further and they are not in their offices today.
This is why I am asking you, not to directly be non-compliant or any such thing. I would like relief now, not sometime Monday. I hope you won't mind helping me out.
You can talk to your pharmacist in many cases--tell them what meds you are on and what your medical conditions are. Many times they know more than MD's do about which drugs interact in which ways.
Or you can call your primary care doc or main doctor even on the weekends. There is always someone on call. Don't ever worry about "bothering" a doctor for something that feels important to you. Be considerate of the times you call-don't call at 1am to ask this question!
Perhaps Afrin nasal spray? It works well. Ask the pharmacist if you can take it with the meds you are on. It should not have much systemic effects, but of course I am not a doctor or pharmacist, and you should ask them.
Just suggesting something, b/c you sound desperate!
Thanks for the reply. The pharmacist said the same as my drs., basically I can't have anything. :o( My last primary gave me Nasacort AQ and Clarinex, they are so weak.
I do take atenolol and verapamil, maybe that is why they say I can't take any decongestants, as the dr. here suggested. My primary said it would really make my tachy go crazy. They really scared me. I didn't mention I am getting a Reveal monitor for a suspected arrhythmia that is causing me to have momentary black outs. Last thing I want is to end up in the ER. I have had problems with colds making my NCS act up and that is w/o meds.
I rarely call a dr. after hrs. because the recordings always say "if this is a true emergency" and I don't feel it is.
I tried an antihistamine and I am so sorry. I forgot how they knock me out and yuck! I guess I am lucky I rarely get colds. I feel like a wimp complaining, but I feel terrible.
I have high blood pressure (controlled with meds) and I don't take anything for colds besides herbal teas (safe ones like peppermint). I'd rather be stuffy for a few days than to worry about my heart or BP. Easy trade off for me.
There is cold medicine on the market which is suppose to be safe for people with high BP, its called "CORICIDIN HBP"( says "cough Suppressant, Antihistamine" on the front of the box ) and says on the front of the box "Decongest-Free cold relief for people with high blood pressure". You can buy this over the counter without a prescription. My husband and I both have high BP and are on meds for it, we both took CORICIDIN before for colds and allergies, and had no problems, but I'm like one of the guys who posted above I first see if I can do without, if herbal stuff wont help then I will take the CORICIDIN. My husband takes it right away and never had a problem. And it seems to help.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.